MAUDE Adverse Event Report: AV-TEMECULA-CT RX ACCUNET EMBOLIC PROTECTION SYSTEM

AV-TEMECULA-CT RX ACCUNET EMBOLIC PROTECTION SYSTEM
Catalog Number 1011649-55
Medical Device Problem Codes Difficult to Remove (1528); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Visual and dimensional inspections were performed on the returned device.The reported difficulty removing through the deployed stent was unable to be tested.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.The investigation determined that the reported difficulties appear to be due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The acculink stent device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the right internal carotid artery that was tortuous.A 190 cm accunet embolic protection system (eps) was used with an unspecified acculink self-expanding stent.The stent was deployed; however, the accunet filter met resistance with the deployed stent during removal.Therefore, the accunet eps was carefully removed as a single unit, and the acculink stent remained undamaged and implanted in the lesion.There were no adverse patient effects.There was a slight delay in the procedure, but it was not clinically significant.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Subsequent to the final report, additional information was received.During removal of the accunet filter along with the embolic protection system (eps), resistance was felt with the deployed 7-10 mm x 40 mm acculink stent.Therefore, a series of maneuvers were done with the recovery catheter and the patient's head was moved; however, it was still not possible to retrieve the filter with the eps.It was not even possible to push the recovery catheter upwards as the unit was stuck with the stent.The recovery catheter was then tugged and the filter was removed from the anatomy.However, the eps also moved the acculink stent from the lesion to the common carotid artery.As stent was the appropriate size for the artery and remained in place, no further treatment was performed.The stent appeared to be well apposed to the vessel.The patient is stable and had a follow-up on 10/25/2018.It is possible that the patient will be re-hospitalized in the future as the lesion restenosed.No additional information was provided.

Brand Name
RX ACCUNET EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7952676
Report Number2024168-2018-07817
Device Sequence Number11109120
Product Code NTE
UDI-Device Identifier08717648085161
UDI-Public08717648085161
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K081549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number1011649-55
Device Lot Number8030961
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer11/12/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: ACCULINK; STENT: ACCULINK